Idaho, 2011Damaging Wind in Idaho, June 6, 2011
June 6, 2011 · NWS BOI · 1 event in 1 county or zone
A severe thunderstorm developed over parts of Elmore and Camas counties causing wind damage in rural Camas County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm developed over parts of Elmore and Camas counties causing wind damage in rural Camas County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 6, 1:36 PM MST, 14 minutes earlier.
Area forecast discussion, Jun 6, 1:36 PM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
236 PM MDT MON JUN 6 2011
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...GOOD SHEAR/INSTABILITY
AHEAD OF UPPER LOW...WHICH IS CENTERED OVER NORTHERN NV...WILL
SUPPORT ISOLATED STRONG-SEVERE THUNDERSTORMS IN PORTIONS OF SW IDAHO
THROUGH EARLY THIS EVENING BASICALLY EAST OF A MCCALL-MOUNTAIN HOME
LINE. MAIN CONCERN WILL CONTINUE TO BE HEAVY RAINFALL ASSOCIATED
WITH SHOWERS AND THUNDERSTORMS. EVEN SOME OF THE WEAKER CELLS WERE
PRODUCING HEAVY RAINFALL. ONE EXAMPLE OF THIS IS AT THE BURNS
AIRPORT...KBNO...WHICH PICKED UP ABOUT A HALF INCH OF RAIN IN ONE
HOUR. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR PORTIONS OF SE
OREGON/SW IDAHO THROUGH THIS EVENING. SYSTEM WILL PUSH
EAST-NORTHEAST OF THE AREA LATE TONIGHT AND TUESDAY...BUT ANOTHER
UPPER LOW WILL DROP INTO THE REGION FROM BRITISH COLUMBIA ON
WEDNESDAY. THIS WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF
SHOWERS/THUNDERSTORMS IN THE FORECAST THROUGH THE REMAINDER OF THE
SHORT TERM PERIOD...BUT NOT EXPECTING TO BE A MAJOR RAINFALL
PRODUCER. COOLING TREND WILL CONTINUE AS WELL...WITH HIGHS WELL
BELOW NORMAL ON WEDNESDAY.
.LONG TERM...TUESDAY NIGHT THROUGH MONDAY...ANOTHER LOW CENTER IS
STILL FORECAST TO DROP INTO SOUTHWEST IDAHO THURSDAY MORNING. THE
ECMWF AND GFS SOLUTIONS HAVE SHIFTED EAST WITH THE TRACK OF THE LOW.
THIS PUTS THE BEST CHANCE OF PRECIPITATION OVER SW IDAHO ZONES.
WEDNESDAY NIGHT AND THURSDAY. MEAN TROUGH SETS UP OVER THE WESTERN
U.S FOR THE WEEKEND. DIFFERENCES IN DETAILS OF TIMING AND INTENSITY
OF ENERGY DROPPING INTO THE TROUGH THROUGH THE WEEKEND. HAVE KEPT
POPS AND TEMPS NEAR CLIMATOLOGY FOR THE PERIOD.
&&
.AVIATION...NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS OVER SE
OREGON AND SW IDAHO THROUGH THIS EVENING. STRONGER SHOWERS AND
THUNDERSTORMS WILL PRODUCE LOCAL IFR CONDITIONS. WIDESPREAD MVFR AND
MTN OBSCURATION DEVELOPING TONIGHT OVER THE WEST CENTRAL AND BOISE
MTNS...IMPROVING TUESDAY MORNING. SHOWERS AND STORMS PRODUCING GUSTY
WINDS TO 35 KTS THROUGH THIS EVENING.
&&
.HYDROLOGY...LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE NORTHEAST
THROUGH THE AREA THIS EVENING PRODUCING A WIDESPREAD MODERATE
RAINFALL EVENT. IN ADDITION TO RAINFALL ASSOCIATED WITH THIS
SYSTEM...INSTABILITY WILL RESULT IN SCATTERED THUNDERSTORMS AND
LOCALLY HEAVY RAINFALL THROUGH THIS EVENING. THE PRIMARY CONCERN IN
THOSE AREAS IS POTENTIAL PROBLEMS ASSOCIATED WITH HEAVY RAIN FALLING
ON STEEP TERRAIN ALONG WITH THE THREAT FOR SMALL STREAM FLOODING.
RIVERS WILL RESPOND TO THE INCREASED RUNOFF FROM RAINFALL AND SOME
MELTING OF HIGH ELEVATION SNOWPACK. LATEST RIVER FORECASTS DEPICT
RISING RIVER LEVELS FOR THE NEXT FEW DAYS...GETTING CLOSE TO FLOOD
STAGE AT A COUPLE OF LOCATIONS BUT MOST RIVERS SHOULD STAY WELL
BELOW FLOOD STAGE.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT IDZ011-013.
OR...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING ORZ062.
FLASH FLOOD WATCH UNTIL 6 PM MDT / 5 PM PDT/ THIS EVENING
ORZ061-063.
&&
WEATHER.GOV/BOISE
SHORT TERM...BW
LONG TERM....DG/WH
AVIATION.....DG
HYDROLOGY....BWHazardous weather outlook, Jun 6, 4:57 AM MST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
557 AM MDT MON JUN 6 2011
IDZ011-013-ORZ061>063-071200-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-
557 AM MDT MON JUN 6 2011 /457 AM PDT MON JUN 6 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
A STRONG LOW PRESSURE SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS
AND LOCALLY HEAVY RAINS TODAY AND THIS EVENING. A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR THE POTENTIAL OF FLOODING...MUDSLIDES...
AND ROCK SLIDES. FOR FURTHER INFORMATION SEE THE FLASH FLOOD WATCH
PRODUCT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER THROUGH
ESTABLISHED PROCEDURES.
IDZ012-014>016-028>030-033-ORZ064-071200-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-
LOWER TREASURE VALLEY OR-
557 AM MDT MON JUN 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST
OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 6, 11:47 AM MST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
1247 PM MDT MON JUN 6 2011
IDZ014-015-061930-
ELMORE ID-OWYHEE ID-
1247 PM MDT MON JUN 6 2011
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL ELMORE COUNTY IN SOUTHWEST IDAHO...
AND EAST CENTRAL OWYHEE COUNTY IN SOUTHWEST IDAHO...
UNTIL 130 PM MDT.
AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 31 MILES SOUTHEAST OF BRUNEAU...MOVING NORTHEAST
AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THE THUNDERSTORM WILL BE NEAR...
LOOKOUT BUTTE AROUND 1245 PM MDT...
CLOVER CREEK CROSSING AROUND 1250 PM MDT...
WINTER CAMP BUTTE AROUND 100 PM MDT...
CROWS NEST BUTTE AROUND 110 PM MDT...
BLACK BUTTE AROUND 115 PM MDT...
TWIN BUTTES AROUND 125 PM MDT.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4280 11528 4262 11503 4235 11553 4248 11570
TIME...MOT...LOC 1847Z 223DEG 25KT 4249 11546
BB
Thunderstorm Wind, Camas
- When
- June 6, 1:50 PM MST to 2:30 PM MST
- Where
- Camas County, 2.13 mi SSW of Hill City Tracy Arpt to 2.05 mi SE of Hill City Tracy Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 43.250, -115.090
Official storm survey indicated shingles were blown off the roof of a house and trees were blown down in an Aspen grove.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, June 6 to 8, 20112 deaths · 2 events
- Damaging Winds and Lightning Strike in Georgia, June 6 to 10, 20111 injured · $146,000 · 60 kt wind · 5 events
- Hail in Wisconsin, June 6, 2011$100,000 · 4.25 in hail · 13 events
- Hail and Damaging Winds in Louisiana, June 6, 2011$35,000 · 1.75 in hail · 25 events
- Tornadoes and Flash Flooding in Montana, June 6, 2011EF0 · 38 events
- Hail and Damaging Winds in Florida, June 6, 2011$40,000 · 1 in hail · 5 events
- Flood in Montana, June 6 to 18, 2011$40,000 · 1 event
- Hail and Damaging Winds in Texas, June 6, 2011$15,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Florida, June 6, 2011$5,000 · 1.75 in hail · 25 events
- Hail and Damaging Winds in Texas, June 6, 2011$16,000 · 1.75 in hail · 8 events
- Hail in Minnesota, June 6 to 7, 20111.75 in hail · 17 events
- Hail in Mississippi, June 6, 2011$20,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328412.